I had my full lips done one week ago and the top lip liner is too high, the woman who did this said that it should be fine after they heal (6weeks) but if not she can inject acid to take the color out. Is this safe? I am concerned of acid being injected into my lip. Is there anything I can do now that will help the removal of this in future? How successful is the laser removal? Please help, it would be gratley appreciated. Thank you.
Acid Injection for Removal of Lip Liner?
Doctor Answers (1)
Permanent Lip Liner removal
It is common for permanent makeup artists to use glycolic acid (usually in a low % such as 10%) to remove color. It's important to make sure though that the acid is placed very superficially otherwise damage can occur. Another option is to implant Dermerase. This prodcut causes the ink to basically bubble out of the skin with less risk of scarring if implanted by someone with experience.
It's good to hear that your artist has recommended that you wait at least 6 weeks for several reasons - the skin must be fully healed before any further work can be done, the color will need time to settle before you can tell for sure what you are left with. Keep in mind that deep work done in the lip area can cause hyperpigmentation (darker color) that is difficult to correct. All work done on the lips should be superficial for this reason alone and your skin type must also be taken into consideration as well.
Laser removal is an option but it may depend on the type of ink your artist used. The best way to find the answer to this is to get the pigment manufacturers phone number and call them directly to find out what type of ink was used (you'll need to know the color specifically as well), what is it preserved with (iron oxide, titanium dioxide, etc), what are the color bases (usually blue) and are they aware of a product or laser that has worked well with removing this pigment color. Knowing the details about the pigment's ingredients would also allow you to contact local laser techncians to see how their results have beenwith such pigments.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.